Arkansas, 2021Flooding in Arkansas, March 13 to 31, 2021
March 13 to 31, 2021 · NWS LZK · 5 events in 4 counties and zones
Heavy rains brought flooding to the Black, White, and Cache Rivers in mid March 2021.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains brought flooding to the Black, White, and Cache Rivers in mid March 2021.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 13, 2:54 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 13, 2:54 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
254 PM CST Sat Mar 13 2021
.SHORT TERM...Tonight Through Monday
Stalled frontal boundary currently is over southeast into west
central Arkansas. As a trough emanating from the upper low
currently over the Rockies pushes toward the region tonight, the
flow will become more amplified, with the frontal boundary
beginning to move back northward.
Similar to what happened last night/this morning, expect areas of
fog near and to the north of the warm front. Also, temperatures
north of the warm front will not change much through the night.
During the day Sunday, surface low will occlude out in the Plains
and push a cold front across Arkansas, with showers/storms
becoming likely ahead of it.
There could be a few strong storms, primarily over central and
eastern Arkansas during the afternoon and evening hours. This,
however, will all depend on how much things destabilize out ahead
of the front. With thick cloud cover expected ahead of the
boundary, surface-based instability, or lack thereof, will be a
limiting factor.
However, if any strong storms were to occur, they would be capable
of producing damaging wind gusts. With the high amount of wind
shear in the low and mid levels, if any strong storms got going,
they could easily rotate, so there will be an isolated tornado
threat as well. Greatest opportunity for any strong storms would
be during the late afternoon and early evening.
Though we're not expecting widespread heavy rainfall, a localized
flash flood threat would be enhanced by any training storms. Not
only that, areas of northern Arkansas that have already seen
several inches of rain in the last 36-48 hours would be the
primary area of concern for any localized flash flooding.
Pressure gradient around the front will be fairly tight, with
increased winds around the front. Have upped the winds and gusts
for Sunday/Sunday Evening slightly, but at this time, looks like
things should stay below advisory criteria.
Frontal boundary will move east by late Sunday Night, with precip
coming to an end. However, the boundary won't get far, stalling
just outside of Arkansas as it hits nearly parallel upper flow.
Not expecting any significant cooldowns behind the front, as the
surface flow remains westerly, and the occluded surface low moves
through the mid Mississippi and into the Ohio Valley.
&&
.LONG TERM...Monday Night Through Saturday
Dry weather expected at the start of the long term portion of the
forecast as much of the area will find itself in the wake of the
H500 low that is expected to have lingered far too long. This
feature will have lifted to the north and become dissolved in the
mean flow. Zonal to swrly flow aloft will remain in place and a
stalled sfc boundary will be located SE of the state.
The break in active weather won't last long however, as the mid-
level flow reloads with a fresh low working its way from the Four
Corners area toward the Great Lakes. Beneath the H500 low, a sfc low
will develop near the TX/OK panhandles region and take a similar
path eastward, likely remaining just north of the state. With a cold
front trailing to the southwest and a warm front extending out ahead
of the low, a decent warm sector is set to approach the area. Unlike
recent systems, instability may be adequate this go around.
As the mid-level and sfc lows approach the area and remain just
northwest of the state, rain and thunderstorms are expected to
develop on Wednesday. Timing differences remain and this will have
major impacts on the area of greatest concern with regards to severe
weather potential.
Beyond this, W-NW flow aloft will set up over the state. With sfc
ridging building in, below average temperatures are expected from
late week into next weekend. While winds look to remain in place,
temps into next weekend may cause concern for frost/freeze potential
in some areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 52 69 48 74 / 20 80 100 0
Camden AR 61 76 48 79 / 10 80 70 0
Harrison AR 52 63 44 68 / 30 90 70 0
Hot Springs AR 59 70 46 73 / 10 90 60 0
Little Rock AR 57 73 47 75 / 10 80 90 0
Monticello AR 59 76 52 78 / 10 50 90 0
Mount Ida AR 59 70 44 73 / 10 90 40 0
Mountain Home AR 51 63 45 70 / 30 90 90 0
Newport AR 54 71 50 72 / 20 60 100 0
Pine Bluff AR 59 74 49 75 / 10 70 90 0
Russellville AR 56 69 44 73 / 20 90 70 0
Searcy AR 54 73 47 75 / 20 80 100 0
Stuttgart AR 59 74 50 75 / 10 60 100 0
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...57 / Long Term...67
Hazardous weather outlook, Mar 13, 3:48 AM CST, 12 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
348 AM CST Sat Mar 13 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-141100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
348 AM CST Sat Mar 13 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and a few thunderstorms will remain possible this morning
across the northern half of the state. Some locally heavy
rainfall could be seen along the Missouri-Arkansas border...with
an increased threat for isolated flash flooding. After a break in
the precipitation activity this afternoon and early
evening...chances for showers and a few thunderstorms will return
to the forecast late tonight.
.DAYS TWO THROUGH SEVEN...Sunday Through Friday
Showers and thunderstorms will become likely for Sunday into
Sunday night as a cold front moves east over the state. A few
strong to severe thunderstorms will be possible Sunday afternoon
and evening...generally over the southeast third of the area.
Damaging winds will be the primary threat with the strongest
storms...with a threat for tornadoes also possible in this same
region of the state. Expect the threat for severe weather to
decrease by late Sunday night and especially Monday morning as the
storm system exits the state to the east.
A strong system will affect the area late Tuesday into
Wednesday...bringing with it another round of rain and storms.
While uncertainty is high...there is some potential for severe
weather on Wednesday. Please monitor forecast updates over the
coming days.
.Spotter Information Statement...
Spotter activation may be needed Sunday afternoon and evening.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62/68
Flood, Lawrence
- When
- March 13, 4:03 PM CST to March 31, 11:59 PM CST
- Where
- Lawrence County, 0.91 mi N of Black Rock to 1.62 mi WSW of Black Rock
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.113, -91.100
Heavy rains brought flash flooding to the Black River at Black Rock mid March through the end of the month.
Flood, Woodruff
- When
- March 15, 1:39 AM CST to March 31, 11:59 PM CST
- Where
- Woodruff County, 2.89 mi WNW of Augusta to 2.17 mi SW of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.293, -91.419
Heavy rains brought flooding to the White River at Augusta mid March through the end of the month.
Flood, Randolph
- When
- March 15, 6:30 PM CST to March 31, 11:59 PM CST
- Where
- Randolph County, 2.11 mi ENE of Pocahontas to 0.61 mi NNW of Pocahontas
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.276, -90.937
Heavy rains brought flooding the Black River at Pocahontas mid March through the end of the month.
Flood, Woodruff
- When
- March 17, 8:45 PM CST to March 31, 11:59 PM CST
- Where
- Woodruff County, 1.07 mi W of Riverside to 0.09 mi WSW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.280, -91.249
Heavy rains brought flooding to the Cache River at Patterson mid March through the end of the month.
Flood, Monroe
- When
- March 18, 2:30 PM CST to March 31, 11:59 PM CST
- Where
- Monroe County, 3.42 mi NE of Clarendon Muni Arpt to 1.74 mi WSW of Clarendon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.690, -91.365
Heavy rains brought flooding to the White River at Clarendon mid March through the end of the month.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, March 13, 2021$1.3 million · EF2 · 30 events
- Blizzard and Winter Storm in Wyoming, March 13 to 15, 20211 death · 18 events
- Tornado and Flood in Kansas, March 13 to 14, 2021$10,000 · EF2 · 6 events
- Tornadoes and Hail in Texas, March 13, 2021EF1 · 13 events
- Tornadoes in Oklahoma, March 13, 2021$15,000 · EF1 · 3 events
- Winter Storm and High Wind in Colorado, March 13 to 15, 202153 kt wind · 21 events
- Heavy Snow and Hail in New Mexico, March 13 to 14, 20211 in hail · 17 events
- Hail and Damaging Winds in Texas, March 13, 2021$14,000 · 1.75 in hail · 9 events
- High Surf in Hawaii, March 13 to 15, 202113 events
- Winter Storm in Wyoming, March 13 to 14, 20218 events
- Blizzard and Heavy Snow in Nebraska, March 13 to 15, 20218 events
- Flooding in Oklahoma, March 13 to 22, 20214 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950068, 950070, 950069, 950072, 950071.